Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 1, 2016, 3:08 PM EDT for Glynn County, Georgia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 1, 2016, 3:30 PM EDT
- In force
- 22 min
- Issued by
- NWS Jacksonville, FL
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 96 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
440
WWUS82 KJAX 011908
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT WED JUN 1 2016
GAZ153-154-011930-
INLAND GLYNN GA-COASTAL GLYNN GA-
308 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GLYNN COUNTY UNTIL
330 PM EDT...
AT 308 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM COX TO 7 MILES NORTH OF DOCK JUNCTION. THESE
STORMS WERE NEARLY STATIONARY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BOYS ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3124 8147 3132 8161 3140 8158 3138 8155
3137 8154 3136 8152 3135 8151 3133 8147
3134 8147 3133 8145 3133 8144 3131 8144
3130 8141
TIME...MOT...LOC 1908Z 181DEG 3KT 3145 8157 3130 8153
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:15 PM EDT, 53 minutes earlier.
Area forecast discussion, Jun 1, 2:15 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 215 PM EDT WED JUN 1 2016 .NEAR TERM /Through Thursday/... Storms beginning to develop along the sea breeze boundaries this afternoon where CAPE values were running 2000-2500 J/kg. Storms will continue to develop through the afternoon hours and continue into the evening hours before diminishing. Temperatures were hot once again mainly in the lower 90s. Dewpoints have mixed out to the low to mid 60s across the interior, with lower 70s dewpoints moving inland along the coast. Storms will move slowly to the southeast this afternoon, and a few strong storms with gusty winds and locally heavy rainfall are possible. Upper level low will push into South Texas and stall on Thursday. This will cause upper level heights to continue rising downstream across the region. The remnants of Bonnie near the North Carolina coastline will continue moving slowly to the northeast through Thursday. The surface ridge axis will remain across central Florida through the period. The 850mb ridge will build over the region on Thursday, and the steering flow will collapse. Light winds will prevail overnight, with a light southwesterly flow. Sea breeze boundaries will move inland in the early to mid afternoon hours, setting the stage for diurnal shower and thunderstorm development. Storm motion will be dictated by sea breeze boundary movement and outflow boundaries. Locally heavy rainfall is possible due to the slow movement of individual storms. .SHORT TERM /Thursday night through Saturday night/... Increasing rain chances each day as mean layer 1000-500 mb ridge axis gradually shifts farther south and east of the local area enabling WSW out of the Gulf of Mexico to increases moisture. Above climo PWAT values of near 1.5-1.8 inches will fuel scattered mainly afternoon and evening showers and thunderstorms. Light and variable storm motion Thu & Fri expected with convection initiating along the sea breezes and drifting inland during the afternoon. Sea breeze merger favored across the interior during the early evening. Sat a more dominant SW steering flow expected favoring a more stronger west coast sea with morning showers and tstorms edging inland from the Gulf coast region by midday. Upper ridge will strengthen over the deep south aloft thus not expecting much mid/upper level forcing from short wave energy during the time period. In addition, increased subsidence should help limit convective growth. In tstorms that do develop...the main hazards will be locally heavy rainfall given slow motion and wet downbursts given potential for dry air intrusion in the mid/upper levels. Ridging aloft will continue above normal temperatures with highs in the low/mid 90s inland and minimum temperatures in the lower 70s. Patchy late night/early morning fog possible especially where recent rainfall occurred. .LONG TERM /Sunday through Wednesday/... Sun & Mon...Active SW steering flow of 15-20 kts expected across the area between trough north of the area and mean layer high pressure across south Florida. A dominant west coast sea breeze will bring late morning showers/tstorms toward the I-75 corridor with outflows/sea breeze expected to collide with the east coast sea breeze along the St. Johns river corridor. High PWAT values of 1.8-2 inches favor above normal rain chances with values near 60% with a diurnal trend in convection. Temperatures will trend near normal for highs in the upper 80s with muggy overnight lows in the lower 70s. Tue & Wed...Long range models consistent and advertised trough axis pushing south of the area Tuesday trailed by much drier air with PWATs below 0.75 inches Wed under NW flow. Advertised a diurnal trend in rainfall Tue with highest rain chances near 40% across NE Fl where highest moisture content will converge with sea breeze forcing and low level trough axis...with below normal rain chances of only 20% across SE Ga where drier air will infiltrate through the day. A dry and stable air mass expected Wed at this time with mean ridge across the Central US providing a deep layer northerly flow with no rainfall advertised locally. Temperatures will trend above climo as stacked ridge builds across the region from the west with highs in the lower 90s and low temps return to the upper 60s inland due to drier air. && .AVIATION... Sea breeze boundaries were moving inland this afternoon, and scattered showers and storms are expected to develop along the boundaries. Brief MVFR/IFR conditions possible near showers/storms this afternoon. VFR conditions will then prevail overnight through the end of the period. Sea breeze boundaries will push inland this afternoon and winds will become southeast and increase to around 10 knots. Variable and gusty winds are possible in/around storms. Light winds are forecast overnight through the early afternoon on Thursday. && .MARINE... With surface ridge to the south a SW flow will prevail becoming SE near the coast in the afternoons as the sea breeze moves inland. SW winds will increase to near SCEC levels this weekend due to nocturnal surges ahead of approaching cold front to the NW. Rip Currents: Low risk through Thursday. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 94 70 94 / 40 30 30 40 SSI 74 89 74 89 / 10 30 10 10 JAX 70 93 72 92 / 10 40 20 20 SGJ 72 88 74 89 / 10 20 10 10 GNV 69 94 71 94 / 30 30 30 40 OCF 70 93 71 93 / 30 30 30 40 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Enyedi/Kennedy/Guillet
Hazardous weather outlook, Jun 1, 3:35 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 335 AM EDT WED JUN 01 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-021045- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 335 AM EDT WED JUN 01 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW STORMS COULD PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO A SLOW STORM MOTION TO THE SOUTHEAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SATURDAY. STORMS WILL BECOME MORE NUMEROUS SUNDAY AND MONDAY. AFTERNOON HEAT INDEX VALUES WILL NEAR 100 DEGREES INLAND EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 1, 10:57 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 AM EDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 4 WNW LAKE GENEVA 29.79N 82.07W
05/31/2016 BRADFORD FL LAW ENFORCEMENT
LARGE OAK TREE BLOWN DOWN ACROSS ROADWAY WEST OF KEYSTON
HEIGHTS. TIME OF DAMAGE WAS BASED ON RADAR.
&&
AENYEDISpecial weather statement, Jun 1, 2:29 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
229 PM EDT WED JUN 1 2016
GAZ133-011900-
JEFF DAVIS GA-
229 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR JEFF DAVIS COUNTY UNTIL 300 PM
EDT...
AT 228 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SNIPESVILLE...OR 9 MILES NORTHEAST OF BROXTON...MOVING EAST AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HAZLEHURST...SNIPESVILLE AND DENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3175 8254 3175 8255 3174 8255 3174 8254
3167 8253 3167 8284 3182 8284 3181 8282
3183 8281 3183 8279 3186 8279 3186 8275
3191 8255
TIME...MOT...LOC 1828Z 265DEG 6KT 3174 8280
ENYEDISpecial weather statement, Jun 1, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT WED JUN 1 2016
GAZ153-154-011930-
INLAND GLYNN GA-COASTAL GLYNN GA-
308 PM EDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GLYNN COUNTY UNTIL
330 PM EDT...
AT 308 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM COX TO 7 MILES NORTH OF DOCK JUNCTION. THESE
STORMS WERE NEARLY STATIONARY.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BOYS ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3124 8147 3132 8161 3140 8158 3138 8155
3137 8154 3136 8152 3135 8151 3133 8147
3134 8147 3133 8145 3133 8144 3131 8144
3130 8141
TIME...MOT...LOC 1908Z 181DEG 3KT 3145 8157 3130 8153
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:06 PM EDT | Special Weather Statement | JAX | Alachua | 24 min |
| May 31, 8:25 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jun 1, 3:24 PM EDT | Special Weather Statement | JAX | Marion | 21 min |
| Jun 1, 3:25 PM EDT | Special Weather Statement | JAX | Nassau | 20 min |
| Jun 1, 3:32 PM EDT | Special Weather Statement | JAX | Clay | 13 min |
| Jun 1, 3:41 PM EDT | Special Weather Statement | JAX | Nassau | 19 min |
| Jun 1, 3:57 PM EDT | Special Weather Statement | JAX | Nassau | 33 min |
| Jun 1, 4:03 PM EDT | Special Weather Statement | JAX | Clay | 27 min |
| Jun 1, 4:43 PM EDT | Special Weather Statement | JAX | Duval | 32 min |
| Jun 1, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 43 min |
| Jun 1, 6:07 PM EDT | Special Weather Statement | JAX | Alachua | 23 min |
| Jun 1, 6:09 PM EDT | Special Weather Statement | JAX | Baker | 36 min |
| Jun 1, 6:30 PM EDT | Special Weather Statement | JAX | Alachua | 45 min |
| Jun 1, 6:32 PM EDT | Special Weather Statement | JAX | Suwannee | 28 min |
| Jun 1, 6:49 PM EDT | Special Weather Statement | JAX | Columbia | 41 min |
| Jun 1, 6:57 PM EDT | Special Weather Statement | JAX | Alachua | 33 min |
| Jun 1, 7:03 PM EDT | Special Weather Statement | JAX | Marion | 42 min |
| Jun 1, 7:05 PM EDT | Special Weather Statement | JAX | Union | 25 min |
| Jun 1, 7:16 PM EDT | Severe Thunderstorm Warning | JAX | Union | 44 min |
| Jun 1, 7:21 PM EDT | Areal Flood Advisory | JAX | Alachua | 3 hr |
| Jun 1, 7:29 PM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Jun 1, 7:50 PM EDT | Special Weather Statement | JAX | Columbia | 25 min |
| Jun 1, 2:29 PM EDT | Special Weather Statement | JAX | Jeff Davis | 31 min |
| Jun 1, 3:36 PM EDT | Special Weather Statement | JAX | Glynn | 24 min |
| Jun 1, 4:20 PM EDT | Special Weather Statement | JAX | Bacon | 25 min |
| Jun 1, 4:37 PM EDT | Special Weather Statement | JAX | Brantley | 38 min |
| Jun 1, 4:42 PM EDT | Special Weather Statement | JAX | Pierce | 33 min |
| Jun 1, 5:09 PM EDT | Special Weather Statement | JAX | Pierce | 36 min |
| Jun 1, 5:10 PM EDT | Special Weather Statement | JAX | Appling | 35 min |
| Jun 1, 5:19 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 41 min |
| Jun 1, 5:45 PM EDT | Special Weather Statement | JAX | Coffee | 30 min |
| Jun 1, 5:48 PM EDT | Special Weather Statement | JAX | Pierce | 27 min |
| Jun 1, 7:44 PM EDT | Special Weather Statement | JAX | Jeff Davis | 31 min |
| Jun 1, 7:59 PM EDT | Special Weather Statement | JAX | Clinch | 31 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.